beta blockers poison

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mvphilly
New Member


Date Joined Apr 2017
Total Posts : 8
   Posted 8/5/2017 8:31 AM (GMT -7)   
Hi all need some help on a health matter that quite frankly has me at the end of my rope.Was put on Bystolic for 3 months for HBP and was OK for a month but then started to have horrible side effects.Was a totaol insomniac,had horrible nausea,was anxious and panicky and got majorly depressed.I did have a minor bout of depression 15 years ago but since then I was fine and dandy.So I sttopped the Bystolic and now an having such panic and depression I almost cant function.Dr of course denies this is due to the Bystolic but my research says otherwise.It seems all Beta Blockers have some major side effects and these are some of them.Anyone else have any bad experiences with Betas and now have to fight depression and horrible panic?Will it resolve on its own since I do not want to take any more darn pills?Any help please!!!! shakehead

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 15153
   Posted 8/5/2017 8:46 AM (GMT -7)   
Hello & welcome to Healing Well. All medications have a potential of having side effects. You can go to Drugs.com & read up on the side effects of this medication. It is a very reputable site.

You need to go buy a blood pressure machine & make a daily log of your blood pressure. Do not sit & take reading all day, that will stress you out further. If you have high blood trying to go medication free can land you in some bad trouble. How high was it?

Secondly, when people have anxiety issues, sometimes drs tend to not listen well. Take a printout of the side effects to your dr & show him/her what is listed, especially if your symptoms match up. If your anxiety is soaring, this too will affect your blood pressure. Use whatever tools you have to get the anxiety under control.

Get the blood pressure under control & same with the anxiety. We have an anxiety forum here at Healing Well, you may want to check it out. A lot of us use multiple forums here. Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

mvphilly
New Member


Date Joined Apr 2017
Total Posts : 8
   Posted 8/5/2017 9:16 AM (GMT -7)   
Thats the thing of it and thnaks for the reply.The pressure is nit soaring it averages 140-150/70-80. The reason he was so quick to put me on something is both my father and sister died of heart attacks my sister at 56 and my mom at 81 just had one so he erred on the side of caution.I tried to tell him about 9 years ago I was on hydrathorizide and it worked well for my BP but he said the newer Beta Blockers were better.Not for me they arent.

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 15153
   Posted 8/5/2017 9:42 AM (GMT -7)   
I too come from a family history of heart problems are one of many, father died of a massive heart attack, long family history. What I have found with drs, some want to push the newer meds, when some of the older ones work perfectly fine & are much cheaper!!

Just keep checking it & hopefully once you get moved & settled you will have a good set of drs to take over your care. I know with the military, you either have good ones or you don't. It can be a hit or miss type of thing. I would keep a diary of your readings, it will help the new dr out a lot.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

mvphilly
New Member


Date Joined Apr 2017
Total Posts : 8
   Posted 8/5/2017 1:31 PM (GMT -7)   
I am not worried about the BP as much as the now new panic and depression that has arose.Constant crying and hysterics NEVER had before Bystolic.Read that it is a side effect in some people but how long for!!!!I am really spiraling out of control now and I am scared.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 19913
   Posted 8/6/2017 7:19 PM (GMT -7)   
think ya need a new doc? sometimes this is warranted.

mvphilly
New Member


Date Joined Apr 2017
Total Posts : 8
   Posted 8/7/2017 10:53 AM (GMT -7)   
That goes without saying.Just want to know if anyone else has experienced any beta blocker side effects and for how long.

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 15153
   Posted 8/7/2017 5:03 PM (GMT -7)   
I did a forum search here for beta blockers & anxiety. What I found reading the old threads was folks with anxiety issues & the anxiety causing an increase in their BP & heart rate. Many stated the beta blocker helped with their anxiety as well. So there is nothing there that will help you.

I looked at Drugs.com & read that Bystolic does not build up in the system over time. It is flushed through the system mainly in urine. While it may have triggered your anxiety, I would get to the dr & get back on some meds to help you in that area. From reading your last post you need help badly & it sounds like it is getting much worse.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Post Edited (straydog) : 8/8/2017 6:50:49 AM (GMT-6)


jdiane
Veteran Member


Date Joined Jan 2003
Total Posts : 1150
   Posted 8/8/2017 7:11 AM (GMT -7)   
I've never had that effect from beta blockers, but I'm fairly sure they do not build up in your system and flush fairly quickly. Therefore, I would think after a few days of not taking them, the side effect would subside.

However, if I remember correctly, it is best to come off beta blockers gradually.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, November 20, 2017 12:43 AM (GMT -7)
There are a total of 2,895,636 posts in 317,819 threads.
View Active Threads


Who's Online
This forum has 157428 registered members. Please welcome our newest member, Roberto Kiehn.
236 Guest(s), 5 Registered Member(s) are currently online.  Details
Claira14, mpost, Patiently1, Big Tasty, testuser1234


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.